Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 15, 2015, 7:53 PM MDT for 4 counties in Montana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 7:53 PM MDT (01:53 UTC)
- Expired
- Jun 15, 2015, 8:15 PM MDT
- In force
- 22 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Deer Lodge County, MT, Granite County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 139 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS55 KMSO 160153
SVRMSO
MTC023-039-081-093-160215-
/O.NEW.KMSO.SV.W.0007.150616T0153Z-150616T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
753 PM MDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DEER LODGE COUNTY IN WEST CENTRAL MONTANA...
SOUTH CENTRAL GRANITE COUNTY IN WEST CENTRAL MONTANA...
SOUTHEASTERN RAVALLI COUNTY IN WEST CENTRAL MONTANA...
NORTHWESTERN SILVER BOW COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 815 PM MDT
* AT 752 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 26 MILES SOUTHWEST OF WEST
VALLEY...OR 28 MILES SOUTHWEST OF ANACONDA...AND MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FISHTRAP CAMPGROUND...PINTLER CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4588 11313 4588 11321 4582 11328 4582 11330
4580 11331 4581 11334 4576 11337 4579 11343
4586 11344 4591 11348 4587 11354 4592 11348
4594 11349 4618 11320 4599 11293
TIME...MOT...LOC 0152Z 225DEG 28KT 4587 11340
$$
DVC1 follow-up statement
579
WWUS55 KMSO 160213
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
813 PM MDT MON JUN 15 2015
MTC023-039-081-093-160222-
/O.EXP.KMSO.SV.W.0007.000000T0000Z-150616T0215Z/
DEER LODGE MT-GRANITE MT-RAVALLI MT-SILVER BOW MT-
813 PM MDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEER LODGE...SOUTH
CENTRAL GRANITE...RAVALLI AND NORTHWESTERN SILVER BOW COUNTIES WILL
EXPIRE AT 815 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SMALL
HAIL AND STRONG WINDS ARE STILL POSSIBLE HOWEVER...ALONG WITH
FREQUENT LIGHTNING.
LAT...LON 4588 11313 4588 11321 4582 11328 4582 11330
4580 11331 4581 11334 4576 11337 4579 11343
4586 11344 4591 11348 4587 11354 4592 11348
4594 11349 4618 11320 4599 11293
TIME...MOT...LOC 0210Z 225DEG 28KT 4587 11340
$$
DVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:54 PM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 15, 2:54 PM MDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Missoula MT 254 PM MDT MON JUN 15 2015 .DISCUSSION... An approaching disturbance along with daytime heating will lead to scattered showers and thunderstorms through this evening for the higher terrain of north-central Idaho through Southwest Montana. Storms will be moving rather quickly allowing a few to drop into the lower valleys. The low-level air is rather dry, so stronger storms may produce gusty winds. Most shower activity will dissipate with the loss of daytime heating but isolated showers will be possible overnight as the aforementioned disturbance passes overhead. An active westerly flow will continue the reminder of the work week with weak disturbances and daytime heating providing the ignition for a daily round of isolated/scattered thunderstorms. A few stronger storms will again be possible Tuesday afternoon with gusty winds and small hail as the main threats. Available moisture will remain marginal, thus any rainfall will be localized and not very significant. Also, temperatures will remain at seasonal to slightly above normal levels. A stronger weather disturbance is anticipated by Friday which will make for gusty westerly afternoon winds, but the prospect of widespread shower activity is still low. Longer range outlook for this weekend and early next week calls for weak disturbances to continue moving through a general moderate westerly flow, which produce a few showers along the Canadian Border and the Glacier NP/Continental Divide. Otherwise, expect pretty dry conditions with breezy westerly winds in the afternoon and evening hours. && .AVIATION...Scattered showers and thunderstorms will develop over the higher terrain of central Idaho and southwest Montana this afternoon leading to a threat of a few showers or a stray thunderstorm at KSMN and KBTM. Gusty winds may accompany thunderstorms as dry low-level air will support abundant evaporation. Most thunderstorm activity will decrease by 16/0300Z, although isolated showers may continue overnight associated with a weak short wave passage. Lastly, KMSO and KBTM will see slightly enhanced northeast to east winds into this evening with the pressure gradient relaxing after sunset. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jun 15, 6:36 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
636 PM MDT MON JUN 15 2015
MTZ007-160115-
BUTTE/BLACKFOOT REGION MT-
636 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SILVER BOW COUNTY
UNTIL 715 PM MDT...
AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF SILVER STAR...OR 14 MILES SOUTH OF BUTTE...MOVING
NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... BUTTE...JANNEY...MONTANA HIGHWAY 2
OVER PIPESTONE PASS...AND INTERSTATE 90 OVER HOMESTAKE PASS.
LAT...LON 4574 11246 4575 11252 4570 11253 4568 11255
4568 11257 4583 11268 4596 11243 4593 11244
4593 11242 4589 11240 4585 11243 4575 11219
TIME...MOT...LOC 0035Z 237DEG 41KT 4580 11247
DVCThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:36 PM MDT | Special Weather Statement | MSO | Silver Bow | 39 min |
| Jun 15, 8:18 PM MDT | Special Weather Statement | MSO | Deer Lodge | 42 min |
| Jun 16, 12:43 PM MDT | Special Weather Statement | MSO | Silver Bow | 47 min |
| Jun 16, 1:07 PM MDT | Areal Flood Advisory | MSO | Silver Bow | 3 hr |
| Jun 16, 1:24 PM MDT | Special Weather Statement | MSO | Silver Bow | 36 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.